Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 12, 2010, 7:33 PM EDT for Boone County, Kanawha County, West Virginia. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2010, 7:33 PM EDT (23:33 UTC)
- Expired
- May 12, 2010, 9:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 8 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
468
WGUS51 KRLX 122333
FFWRLX
WVC005-039-130130-
/O.NEW.KRLX.FF.W.0005.100512T2333Z-100513T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BOONE COUNTY IN WEST VIRGINIA...
SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA...
* UNTIL 930 PM EDT
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALUM
CREEK...TORNADO AND COAL FORK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3837 8190 3828 8124 3827 8123 3819 8130
3818 8133 3812 8135 3821 8184 3822 8183
3823 8181 3828 8180 3832 8183 3831 8188
3836 8192
$$
081 follow-up statement
674
WGUS71 KRLX 130135
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT WED MAY 12 2010
WVC005-039-130145-
/O.EXP.KRLX.FF.W.0005.000000T0000Z-100513T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-BOONE WV-
935 PM EDT WED MAY 12 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL BOONE AND
SOUTHERN KANAWHA COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3837 8190 3828 8124 3827 8123 3819 8130
3818 8133 3812 8135 3821 8184 3822 8183
3823 8181 3828 8180 3832 8183 3831 8188
3836 8192
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:49 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 12, 3:49 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT WED MAY 12 2010
.SYNOPSIS...
A FRONT MEANDERS IN OUR VICINITY THE NEXT COUPLE DAYS...CAUSING
CHANCES FOR SHOWERS AND THUNDERSTORMS...INCLUDING A FINAL PASSAGE
THROUGH THE AREA AS A COLD FRONT FRIDAY. HIGH PRESSURE FOR WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
FLOOD WATCH REMAIN IN AFFECT UNTIL 00Z THIS EVE. MCS MOVING QUICKLY
THROUGH THE AREA AND SHOULD BE GONE BY 21Z SO MAY NEED TO NIX WATCH
EARLY. SO FAR ONLY MINOR FLOODING HAS BEEN OBSERVED. THE SEVERE
THREAT APPEARS TO BE EXITING WITH THE LEADING EDGE OF THE COMPLEX
MOVING THROUGH THE MOUNTAINS. TONIGHT WILL BRING PATCHY DENSE FOG
AND AREAS OF LOW CLOUD IN THE WAKE OF THE MCS.
THE MCS...TRACKING S OF THE SFC FRONT...HAD LITTLE AFFECT ON THE
POSITION OF THE FRONT OTHER THAN TO LAY DOWN A BOUNDARY OF ITS OWN
IN ITS WAKE...MUCH FARTHER S THAN THE FRONT. AS THE MCS...OR WHAT
IS LEFT OF IT AND ITS ASSOCIATED S/W TROF...MOVES E OF THE
APPALACHIANS TONIGHT...THE BOUNDARY WILL SLIP S E OF THE MOUNTAINS.
THIS BRINGS LOW CLOUD BACK INTO GREENBRIER VALLEY THU MORNING BUT
THIS SHOULD AFFECT A VERY LIMITED PORTION OF THE CWA.
THE WEATHER SCENARIO FOR THU IS SOMEWHAT CONFUSED WITH AMPLE
INSTABILITY BUT LITTLE IF ANY FORCING WITH AREA BY AND LARGE IN THE
WARM SECTOR AND RIDGING ALOFT. MAY GET MIDDAY OR AFTERNOON
CONVECTIVE DEVELOPMENT ON WHAT IS LEFT OF BOUNDARY LEFT BEHIND BY
CURRENT MCS...OVER SOUTHERN TO CENTRAL PORTION OF CWA.
THUNDERSTORMS EXPECTED TO DEVELOP OUT AHEAD OF COLD FRONT
APPROACHING FROM THE W SHOULD NOT ARRIVE UNTIL AT LEAST 00Z FRI.
TEMPERATURES TONIGHT WILL NOT GET MUCH LOWER THAN WHERE THEY ARE
UNDER THE MC THIS AFTERNOON. A BLEND OF GUIDANCE LOOKS GOOD FOR THU
AS THE GROUND AND VEGETATION WILL LIKELY BE TOO WET TO SUPPORT THE
HIGHER NUMBERS OUTRIGHT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...12Z NAM/00Z
ECMWF HAVE REMNANTS OF WARM FRONT STALLING OVER THE MOUNTAINOUS EAST
INTO THE EVENING THURSDAY NIGHT. MODERATE LOW-LEVEL MOISTURE IS ALSO
EXPECTED TO POOL WEST OF THE MOUNTAINS. THIS...COMBINED WITH CAPE
VALUES IN THE 1000 TO 1500J/KG BALLPARK AND LIS OF -4 TO -6C COULD
LEAD TO MAINTENANCE OF DAYTIME CONVECTION LASTING INTO THE LATE
EVENING. LEAVING THREAT OF STRONG GUSTY WINDS OUT OF THE
THUNDERSTORM FORECAST AT THIS TIME AS BUFKIT SOUNDINGS INDICATE AN
INVERSION SETTING UP THURSDAY NIGHT. THIS INVERSION SHOULD KEEP THE
35 TO 45KT LOW LEVEL JET FROM MIXING DOWN TO THE SURFACE.
FRIDAY MORNING CWA WILL DRY UP TEMPORARILY WITH WARM SOUTHERLY FLOW
AHEAD OF THE COLD FRONT. HAVE COLD FROPA OCCURRING THROUGH AFTERNOON
FRIDAY WITH STRONG MODEL CONSENSUS SUPPORTING THE TIMING. LOW TO
MODERATE INSTABILITY ALONG THE FRONT IS EXPECTED TO DEVELOP
THUNDERSTORMS ALONG THE LINE...DESPITE DIFFUSION OF LARGE SCALE
FORCING ALONG THE FRONT. FROPA SPEED WILL BE FAIRLY SLOW AS THE
BOUNDARY SEEMINGLY LINGERS OVER CWA THROUGH LATE FRIDAY NIGHT. WITH
THIS IN MIND QPF VALUES ARE BETWEEN 0.4 AND 0.6IN...WITH NO CONCERN
OF HYDROLOGIC ISSUES DESPITE RECENT WET WEATHER.
GREAT LAKES SURFACE HIGH BUILDS IN SATURDAY AND SUNDAY LEADING TO
DRIER WEATHER. ONLY TWEAKED PREVIOUS MAX AND MIN TEMPERATURES BASED
ON LATEST MET/MEX.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL SETTLE OVER THE REGION FOR THE WEEKEND...BUT
THERE IS A SLIGHT CHANCE OF PRECIPITATION IN THE SOUTHERN COAL
FIELDS ASSOCIATED WITH A WEAKENING STATIONARY FRONT TO OUR SOUTH.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST...AND USED
THE ECMWF AND HPC SOLUTION TO FORECAST ITS PATH. THE NEW ECMWF RUN
FEATURED A SOUTHWEST TO NORTHEAST SURFACE LOW TRACK THROUGH EAST
CENTRAL OHIO...UPPER LEVEL SUPPORT WILL STRENGTHEN THE SURFACE
LOW AS IT APPROACHES. WITH THE NEW MORE NORTHERLY TRACK...THE WARM
FRONT WILL FORCE LIGHT PRECIPITATION BEGINNING MONDAY MORNING. RIGHT
NOW IT LOOKS LIKE MOST OF MONDAY AND TUESDAY WILL BE RAINY AS AN
UPPER LEVEL DISTURBANCE TRAVELS NORTH AND INTERACTS WITH THE WARM
FRONT. THE COLD FRONT WILL PASS THROUGH THE AREA ON TUESDAY...AND IT
WILL BE ASSOCIATED WITH ANOTHER SWATH OF RAIN. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE ON TUESDAY AFTERNOON AND EVENING AHEAD OF THE
COLD FRONT. A CHANCE OF RAIN WILL CONTINUE THROUGH EARLY THURSDAY
MORNING...WHEN THE SURFACE LOW FINALLY PULLS OFF TO THE NORTH.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
NEARLY STATIONARY FRONT JUST N OF THE AREA THROUGH THE PERIOD.
MVFR TO IFR CONDITIONS IN WIDESPREAD SHOWERS AND THUNDERSTORMS THIS
AFTERNOON WILL IMPROVE AS THE COMPLEX MOVES OUT OF THE AREA. VFR TO
MVFR START TO THE EVENING...BUT DENSE FOG MAY FORM ON ACCOUNT OF
THE RAIN THIS AFTERNOON. CONDITIONS WILL GO VFR BY 14Z THU WITH ANY
THUNDERSTORM DEVELOPMENT THU MOST LIKELY TO HOLD OFF UNTIL AFTER
18Z. THE AREA WILL BE IN S TO SW FLOW IN THE WARM SECTOR THU...WITH
AT MOST SCATTERED CONVECTION.
VARIABLE GUSTY FLOW THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE
OVERNIGHT AND THEN S TO SW ON THU. MODERATE W FLOW ALOFT WILL
BECOME LIGHT NW TONIGHT AND THEN MODERATE SW THU.
AFTER 18Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ035>038-
046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...TRM/JEM/TAX
NEAR TERM...TRM
SHORT TERM...TAX
LONG TERM...JEM
AVIATION...TRMHazardous weather outlook, May 12, 3:57 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 357 PM EDT WED MAY 12 2010 WVZ035>038-046-047-132000- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 357 PM EDT WED MAY 12 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN WEST VIRGINIA THURSDAY...MAINLY FOR THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 039-040-132000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- 357 PM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL FROM ISOLATED THUNDERSTORMS MAY CAUSE MINOR WATER PROBLEMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN WEST VIRGINIA....SOUTHEAST OHIO AND NORTHEAST KENTUCKY THURSDAY... MAINLY FOR THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-025-033-034-132000- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- 357 PM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL FROM ISOLATED THUNDERSTORMS MAY CAUSE MINOR WATER PROBLEMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 2:08 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
208 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL DANIELS 37.72N 81.14W
05/12/2010 U0.25 INCH RALEIGH WV PUBLIC
&&
NNNNSpecial weather statement, May 12, 2:12 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 212 PM EDT WED MAY 12 2010 KYZ105-WVZ005-121845- LAWRENCE KY-WAYNE WV- 212 PM EDT WED MAY 12 2010 ...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND WAYNE COUNTIES... AT 204 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF GRAYSON LAKE STATE PARK...MOVING EAST AT 45 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 225 PM... LOUISA AROUND 230 PM...GLENHAYES AROUND 235 PM...GENOA AROUND 240 PM AND KIAHSVILLE AROUND 245 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, May 12, 3:01 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HEAVY RAIN 9 WNW MARLINTON 38.27N 80.24W
05/12/2010 M0.80 INCH POCAHONTAS WV MESONET
0.80 INCHES IN LAST 30 MINUTES AT BLACK MOUNTAIN IFLOWS
SITE. IN ADDITION...2.32 INCHES OF RAIN FELL IN PAST 3
HOURS.
&&
JHOVISLocal storm report, May 12, 4:04 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST OAK HILL 37.98N 81.15W
05/12/2010 E40.00 MPH FAYETTE WV BROADCAST MEDIA
ESTIMATED 40 MPH WINDS. BRIEF POWER OUTAGE.
&&
ARBSpecial weather statement, May 12, 6:42 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 642 PM EDT WED MAY 12 2010 WVZ008-014>016-027-122330- CLAY WV-JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV- 642 PM EDT WED MAY 12 2010 ...A LINE OF STRONG THUNDERSTORMS...WITH HEAVY RAIN WILL AFFECT JACKSON...NORTHERN KANAWHA...PUTNAM...SOUTHERN ROANE AND WESTERN CLAY COUNTIES... AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS...WITH HEAVY RAIN WAS LOCATED 4 MILES WEST OF WINFIELD...MOVING EAST AT 45 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL AS DIFFERENT STORMS MOVE OVER THE SAME AREA...TO PRODUCE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, May 12, 7:30 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
730 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM FLOOD CHARLESTON 38.42N 81.75W
05/12/2010 KANAWHA WV PUBLIC
STREAMS OVER ROADS OR BRIDGES.
WATER OVER WOODRUM LN NEAR THE WELFARE OFFICE
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:32 AM EDT | Flash Flood Watch | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 10 more | 13 hr |
| May 12, 12:00 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 3 hr |
| May 12, 1:23 PM EDT | Flash Flood Warning | RLX | Pocahontas, Randolph, Webster | 4 hr |
| May 12, 6:56 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 85 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.